Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 1995, 1:34 AM CDT for Rice County, Kansas. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1995, 1:34 AM CDT (06:34 UTC)
- Expired
- Apr 10, 1995, 2:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Rice County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 100635 RRA SVRICT KSC159-100715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 134 AM CDT MON APR 10 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...RICE COUNTY AT 135 AM...RADAR SHOWED A SEVERE THUNDERSTORM 10 MILES WEST OF LYONS...OR 20 MILES EAST OF GREAT BEND. MOVEMENT WAS NORTHEAST AT 40 MILES AN HOUR. PEOPLE IN THE COMMUNITIES OF LYONS AND CHASE SHOULD BE PREPARED FOR HAIL UP TO THE SIZE OF QUARTERS. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ON.E INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:56 PM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Apr 9, 3:56 PM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT SUN APR 9 1995 MESSY PATN OVR AREA WITH QUASI-STNRY FNT FM LO NW OF CNU TO NR OKC. STG CAP AS INDC ON 12Z UMN SNDG SUGG TSTMS WL HV DIFFICULT TIME FORMING IN CLR AREA AHD OF FNT. LO CLDS OVR MOST SXNS HV KEPT TEMPS IN THE 40S AND 50S...ALTHO EXTRM SE KS NR 80. WOULD EXPCT PCPN TO BRK OUT LT TNGT...AFT MIDNGT...AS UPR SYS APCHS. NGM SOMEWHAT SLOER THAN ETA...BUT NET EFFECT ON ICT CWA NOT THAT GREAT. ETA GRIDDED DATA SUGG SIGFNT OVERRUNNING BY TMRW AM. TRICKY PART IS HOW FAR W AND N SFC BNDRY WILL RETREAT GIVEN STRONG SRLY FLOW. WL KEEP BNDRY FARTHER S THAN MDLS...GIVEN STG WAA AND TEMP CONTRAST...THINKING MOST OF THE WRM AIR WL BE LIFTED OVR BNDRY. BEST DYNAMICS NOT EXPCTD TIL TMRW AS LO WINDS UP. EXPCT PCPN TO GRADUALLY TAPER OFF AS CAA WORKS ARND UPR LO...BUT THAT SHUD BE IN THE 3RD PD. FWC BACKS POPS OFF TMRW AS IT PUNCHS A STG DRY SLOT INTO ICT AREA TMRW AM. NOT THAT CONFIDENT OF THE TIMING AND LOC. RSL 42/45 77 SLN 43/46 77 ICT 48/58 87 HUT 46/53 87 CNU 58/66 78 HOWERTON
In the hours before
Special weather statement, Apr 10, 1:00 AM CDT, 34 minutes before
KSZ051-052-100700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 100 AM CDT MON APR 10 1995 AT 100 AM...STRONG THUNDERSTORMS WERE INDICATED BY RADAR FROM 10-15 MILES EAST OF MCPHERSON. THESE STORMS WERE CAPABLE OF 1/2 INCH HAIL AND TORRENTIAL RAINS AS THEY MOVED RAPIDLY NORTHEAST AT 45 MPH. THE STORMS WILL PASS JUST NORTH OF MARION OR NEAR DURHAM BY 110 AM. IF YOU ARE IN THE PATHS OF THESE STORMS BE ALERT FOR THREATENING WEATHER AND BE READY TO SEEK SHELTER. *SEVERE THUNDERSTORM WATCH #168 IS IN EFFECT UNTIL 7 AM FOR ALL BUT RUSSELL AND BARTON COUNTIES. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 29 min |
| Apr 10, 1:43 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 32 min |
| Apr 10, 2:12 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 19 min |
| Apr 10, 2:26 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 20 min |
| Apr 10, 3:26 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 49 min |
| Apr 10, 3:59 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Apr 10, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 15 min |
| Apr 10, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
| Apr 10, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Cherokee | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.